MAUDE Adverse Event Report: SYNTHES GMBH INSERT-HANDLE HYBRID; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH INSERT-HANDLE HYBRID; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.037.011
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported during a tfna procedure on (b)(6) 2026, the surgeon could not get the nail off the aiming arm.No further information is known at this time.
 
Event or Problem Description
Additional information received: a.Kindly re-confirm what is the timing of the reported event? (pre-op, intra-op, post-op) -post- op.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d10 if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.Corrected: g1.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that insert-handle hybrid was received in assemble condition withthe mating screw and nail.No cosmetic damage was idenfitied on the surface.A dimensional inspection for the insert-handle hybrid was not performed as it is not applicable to the complaint condition.A functional test was performed to attempt disassemble the devices and the test failed, the devices were stuck.The complaint condition was replicated and due to it was not possible to disassemble the devices, a root cause for this failure mode cannot be established.Per the tfn-advanced proximal femoral nailing system (tfna) - screw only surgical technique guide se_847003 rev.Af the following inforation is relevant.Insert nail assemble the hexagonal screwdriver with spherical head to the connecting screw until it clicks into the recess.Match the geometry of the handle to the nail and connect the nail to the insertion handle.The nail will click in and self retain.Pass the connecting screw through the insertion handle and securely tighten with the hexagonal screwdriver with spherical head.To verify the appropriate position of the locking mechanism for the screw, pass the 5.0 mm flexible screwdriver through the cannulated connecting screw and turn counter-clockwise until it stops.Remove the hexagonal screwdriver.Precautions: ensure that the connection between the nail and the insertion handle is tight (retighten if necessary).Do not attach the aiming arm to the insertion handle yet.If a 235 mm or longer nail is selected, reconfirm that the correct nail (right or left) is assembled.The overall complaint was confirmed as the observed condition of the insert-handle hybrid would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history lot
=
> product code: 03.037.011.Lot number: l840506.Release to warehouse date : 03.Oct.2018.Expiration date : na.Supplier: na.Manufacturing site: werk hagendrof.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERT-HANDLE HYBRID
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24146430
Report Number8030965-2026-00735
Device Sequence Number9210424
Product Code HSB
UDI-Device Identifier07611819642379
UDI-Public(01)07611819642379(10)L840506
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.011
Device Lot NumberL840506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer02/03/2026
02/03/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date02/04/2026
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FEM NAIL Ø12 LE 130° L300 TIMO15.; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM.; UNK - SCREWS: CANNULATED.
Patient SexUnknown